Couldn't find what you looking for?

TRY OUR SEARCH!


Hi. For all my life I had problems with overweight and when I entered puberty I tried to act like some rebel. I wasn’t eating for days and of course, this caused extreme weight loss and vitamin deficiency. My life has been in jeopardized.
So, with help of my family and my doctor I started with healthy food and vitamins substitute pills. I have gain almost normal weight and I looked very healthy but something strange was happening with me.
Instead of being happy I was very depressed. I can't explain this.
So, I was thinking that maybe some of these vitamins caused my depression.

Loading...


I have one thing to admit- when I have read your question I thought that I’ve never read funnier thing. I have always consider vitamins as most healthier ingredient, but I did some research on my own I found out that I you were right. So, I apologize.
Certain nutrients and dietary supplements have been associated with depression undid.
Vitamin B9, also known as folate, is one of these supplements because folate may be associated with depression more than any other nutrient.
There are also some other nutrients that can cause depression such as Omega-3 fatty acids, S-Adenosinemethionine, Tryptophan, Selenium and Inozitol.
Reply

Loading...

I breathed a sigh of relief in reading this post. For lack of better verbage I went a little crazy after I started taking daily vitamins the past year and it only ended when I stopped taking them. My more medically inclined friends told me it was in my head and there's nothing toxic about daily vitamins because the excess would just be excreted. Cundy- do you have links to the research you found, I would be very interested in reading more about it.
Reply

Loading...

I agree! I am well educated, stable, have tried off and on different supplements, some for workouts, some multi-vitamins, some to reduce cholesterol, and I have truly felt more moody, depressed until I stopped taking them, so glad I'm not the only one!
Reply

Loading...

I dont know . I really dont know what to do.....You people says that vitamins causes depression and the doctor tells me to take vitamins especially vitamins B and Omega 3 to help battle my depression . Who can I belive in then ???? I think vitamins are there to help the body and mind function well and not the other way .. i dont agree with you people that vitamins can causes depression im sorry !!!


Regards

Gil xx
Reply

Loading...

- In 1991, I took vitamin B-complex+C (500mg)+Zinc (22.5 mg) then I got depressed.
- I've been taking combo of B complex and C all my adult life, and only combo with Zinc causes my depression.
- There was a time in the 90's when Zinc lozenges were popular for flu with sore throat, I tried it and I fell back into depression.
- In 2008, I took multivitamin that contains 22.5mg of zinc every other day so that I won't exceed USRDA of zinc (15mg), but then again I fell into depression.

- I came across this thread because I was suspicious of Zinc and did some google.
Reply

Loading...

I am starting to think that those on this message board might be on to something. My doctor told me that I had a severe vitamin D deficiency and told me to take high doses of it along with a multiple vitamin to stave off bone disease. The first week I thought I was feeling better...less tired, more fortified.....but over the course of the 2nd week I have been getting more and more depressed.....like uncontrollably sad and overwhelmed feeling.....I can't even understand why I feel this way - I really think it has to be the vitamins!
Reply

Loading...

i have been taking b-vit extra strong tabs from docs,and im feeling horrably depressed,low and so so tired,im coming off them NOW!!!
Reply

Loading...

I have this exact problem.

Any multi-vitamins with Folate/Folic Acid, and all the other B vitamins, cause me to spiral into deep depression. I just went back on a multi a few weeks ago, and it's happening again, even though this one has hardly any Folate in it.

This is bad, because I have Celiac disease, and I desperately need to supplement B vitamins. 

I am also taking zinc, magnesium, and vitamin D, so I will have to do some elimination testing to see if any of those is contributing.

It's not all in your head! Some of us may not have intestines, livers or kidneys that are adept enough to excrete the unnecessary portion of these vitamins. Or perhaps we're just neurologically sensitive to them.

It may be the format in which you are getting your vitamins--a pill-- that is the problem. If we could eat foods rich in these things, it probably wouldn't have the same effect...but who can afford it? And getting 5 servings of vegetables packed into your day is hard enough.
Reply

Loading...

Yes, it seems that Centrum multivitamins are causing depression for me, also. I didn't realize it until I started taking them only intermittently during a very busy year. Depression followed on days after I took them; normal mood on days when I omitted them. I just came online to see if anyone else has had this reaction. I guess I'll have to be more careful to get all my nutrients from food from now on.
Reply

Loading...

Yes!!!!!!! I have had the same thing! No Dr. I have had gets what I am saying. I pay close attention to my body and have never been prone to depression. The three times I have taken vitamins a mild depression sets in. Within a week of stopping I feel like myself again!
Reply

Loading...


yes i also feel same..i have taken multivitamin and within four day i fell in to deprssion i cured when i have stopped multivitamin.

nirav,
india
Reply

Loading...


took fortiron which has folic acid ,vitamin b12 n sodium feredetate for just 2 days n made me miserable depressed.... even befoe for few months i was taking anti-oxident tablet which too has few vitamins n mineral but that was givin me mild depresssion so i never realised but this other fortiron thing made me highly depressed ....i am soo sick of it........
Reply

Loading...


YA this folic thimg made me gooo miserable.... ill never take it again after taking it only for 2 days..
Reply

Loading...


I was making a daily energy drink in a blender which included brewers yeast for B complex. I developed severe enough anxiety and depression that my doctor prescribed Xanax and a visit to a psychiatrist. I had to wait for a couple of months for the shrink so I decided to do a physical cleansing a friend suggested. I went on a diet of plain white rice for several days and slowly began to add other items back into my diet. The depression went away completely! When I added brewers yeast back into my diet, the depression recurred after a few days then faded when it was removed. I later found that multivitamins have the same effect. I even develop anxiety and depression if I eat a fortified cereal on a regular basis. My doctor was willing to speculate that, based on what he had heard, too much of some B vitamins can act like a deficiency in other B vitamins. Brewers yeast is high in B 12 (I think) so that may have been the connection.
Reply

Loading...